Alert archive / Kansas / Wind Chill Advisories in 2007
Wind Chill Advisory 2, NWS Topeka, KS
NWS Topeka, KS issued this wind chill advisory at Feb 14, 2007, 3:11 PM CST for 11 counties in Kansas. It took effect at Feb 15, 2007, 12:00 AM CST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2007, 3:11 PM CST (21:11 UTC)
- In effect from
- Feb 15, 2007, 12:00 AM CST
- Expired
- Feb 15, 2007, 5:59 AM CST
- In force
- 6 hr
- Issued by
- NWS Topeka, KS
Counties Brown County, KS, Clay County, KS, Cloud County, KS, Jackson County, KS, Marshall County, KS, Nemaha County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Washington County, KS
The radar
The Topeka radar (KTWX), 76 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 9.2 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 986 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -77 m²/s²
- 0-3 km storm-relative helicity
- 5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KTOP 142111 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 311 PM CST WED FEB 14 2007 KSZ008>012-020>024-034-150600- /O.NEW.KTOP.WC.Y.0002.070215T0600Z-070215T1500Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-OTTAWA- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN 311 PM CST WED FEB 14 2007 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST THURSDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST THURSDAY. AN ARCTIC AIRMASS WILL CONTINUE TO MOVE SOUTH INTO THE CENTRAL PLAINS TONIGHT. AS IT DOES NORTH WINDS AROUND 10 MPH WILL BRING COLD AIR INTO NORTH CENTRAL AND NORTHEAST KANSAS WITH TEMPERATURES FALLING TO AROUND ZERO. THESE TEMPERATURES COMBINED WITH THE WIND WILL CREATE DANGEROUS WIND CHILL READINGS OF -15 TO -20. EXPOSED SKIN CAN SUFFER FROM FROSTBITE IN A VERY SHORT TIME...SO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED CLOTHING...A HAT...AND GLOVES TO PROTECT YOURSELF FROM THE DANGERS OF FROSTBITE. $$ WOLTERS
2 follow-up statements
000 WWUS43 KTOP 150405 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 1005 PM CST WED FEB 14 2007 KSZ008>012-020>024-034-151215- /O.CON.KTOP.WC.Y.0002.070215T0600Z-070215T1500Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-OTTAWA- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN 1005 PM CST WED FEB 14 2007 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THURSDAY FOR THE AREA NORTH OF INTERSTATE 70. AN ARCTIC AIRMASS WILL CONTINUE TO MOVE SOUTH INTO THE CENTRAL PLAINS TONIGHT. AS IT DOES NORTH WINDS AROUND 10 MPH WILL BRING COLD AIR INTO NORTH CENTRAL AND NORTHEAST KANSAS WITH TEMPERATURES FALLING TO AROUND ZERO. THESE TEMPERATURES COMBINED WITH THE WIND WILL CREATE DANGEROUS WIND CHILL READINGS OF -15 TO -20. EXPOSED SKIN CAN SUFFER FROM FROSTBITE IN A VERY SHORT TIME...SO DRESS ADEQUATELY. BE SURE TO WEAR LAYERED CLOTHING...A HAT...AND GLOVES TO PROTECT YOURSELF FROM THE DANGERS OF FROSTBITE. $$
000 WWUS43 KTOP 151159 WSWTOP URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 559 AM CST THU FEB 15 2007 KSZ008>012-020>024-034-151300- /O.CAN.KTOP.WC.Y.0002.000000T0000Z-070215T1500Z/ REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-OTTAWA- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA...CONCORDIA... CLAY CENTER...MANHATTAN 559 AM CST THU FEB 15 2007 ...WIND CHILL ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS CANCELED THE WIND CHILL ADVISORY. WIND CHILL VALUES THIS MORNING ARE NOT EXPECTED TO DROP BELOW THE 15 BELOW MARK...AND THEREFORE THE WIND CHILL ADVISORY HAS BEEN CANCELED. HOWEVER...BITTERLY COLD TEMPERATURES IN THE SINGLE DIGITS...AND WIND CHILLS AROUND 10 BELOW...ARE STILL EXPECTED ACROSS NORTHEAST AND NORTH CENTRAL KANSAS THROUGH THE EARLY MORNING HOURS. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this wind chill advisory went out at Feb 14, 3:01 PM CST, 10 minutes earlier.
Area forecast discussion, Feb 14, 3:01 PM CST, 10 minutes before
AREA FORECAST DISCUSSION...CORRECTED WWA SECTION NATIONAL WEATHER SERVICE TOPEKA KS 301 PM CST WED FEB 14 2007 .DISCUSSION... 20Z WATER VAPOR IMAGERY SHOWED A COUPLE SHORTWAVES IN THE BROAD CYCLONIC FLOW OVER THE COUNTRY. ONE WAS MOVING THROUGH THE FOUR CORNERS REGION WITH A COUPLE WEAK VORT MAX KICKING OUT FROM THE SOUTHER ROCKIES. A SECOND SHORTWAVE WAS SEEN PROPAGATING SOUTH THROUGH THE NORTHERN PLAINS. THE ENERGY MOVING OUT FROM THE SOUTHERN ROCKIES HAS CAUSED AN AREA OF LIGHT SNOW TO DEVELOP ACROSS SOUTHWESTERN KS AND THE TX/OK PANHANDLES. MEANWHILE SFC OBS INDICATE AN ARCTIC RIDGE OF HIGH PRESSURE WAS STILL BUILDING SOUTH INTO THE CENTRAL PLAINS. MAIN QUESTIONS FOR THE SHORT TERM ARE HOW COLD THE WIND CHILL VALUES WILL BE AND HOW MUCH SNOW WILL FALL TONIGHT. TEMPERATURES WILL ONCE AGAIN BE VERY COLD ACROSS THE AREA AS COLD AIR CONTINUES TO ADVECT SOUTH AHEAD OF THE 1040 MB SFC HIGH. THINK MID LEVEL CLOUDS WILL PREVENT LOWS FROM BEING QUIET AS COLD AS THIS MORNING...BUT STILL FEEL GUIDANCE IS TOO WARM. THEREFORE HAVE GONE A COUPLE DEGREES COLDER THAN THE COLDEST GUIDANCE NUMBERS. WITH SUSTAINED WINDS OF 9 TO 10 MPH...THIS CREATES WIND CHILL VALUES AROUND -15 ONCE AGAIN. BECAUSE OF THIS WILL ISSUE A WIND CHILL ADVISORY FOR MAINLY THE NORTHERN TWO TIERS OF COUNTIES WHERE THE COLDEST TEMPS ARE EXPECTED TO OCCUR. THE OTHER PROBLEM WILL BE SNOWFALL TONIGHT. THINK THAT THERE WILL BE SOME LIGHT ACCUMULATIONS OF SNOW WITH PROLONGED SYNOPTIC SCALE FORCING MOVING ACROSS THE AREA. WITH THIS IN MIND...HAVE INCREASED POPS. HOWEVER SNOW ACCUMULATIONS SHOULD REMAIN LESS THAN AN INCH FOR THE MOST PART. THE MODELS ARE A LITTLE SLOWER WITH THE SECOND MORE NORTHERN WAVE...AND BRING IT ACROSS THE CWA THROUGH THE DAY THURSDAY. AS THE COLD CORE ALOFT MOVES ACROSS THE AREA...THINK THAT AT LEAST SOME FLURRIES ARE POSSIBLE UNTIL THE SHORTWAVE AXIS PASSES DURING THE LATER AFTERNOON. THEREFORE HAVE HELD ONTO SLIGHT CHANCE POPS DURING THE MORNING WITH FLURRIES MENTIONED IN THE EASTERN HALF OF THE CWA DURING THE AFTERNOON. HAVE ALSO LOWERED THURSDAY/S HIGHS FROM PREVIOUS SHIFT. WEAK CAA AND CLOUDY SKIES SHOULD PREVENT HIGHS FROM WARMING UP MUCH. THEREFORE HELD TEMPS IN THE TEENS FOR THURSDAY. FRIDAY THROUGH SATURDAY NIGHT...SURFACE RIDGE WILL CONTINUE TO MOVE SOUTHEAST OF THE FORECAST AREA...BRINGING SOUTHWESTERLY FLOW THROUGH THE CWA DURING THE DAY ON FRIDAY. AT H850 THE WARM AIR ADVECTION SIGNAL IS VERY STRONG WITH -16 DEG C H850 TEMPS THURSDAY AFTERNOON WARMING TO 4 DEG C BY FRIDAY AFTERNOON. THE GFS/NAM BRING A SHORTWAVE THROUGH THE CENTRAL PLAINS FRIDAY AFTERNOON...SENDING A COLD FRONT SOUTH THROUGH THE REGION. WITH THE TIMING OF THE FRONT IN BETWEEN 00-06Z SATURDAY...FEEL THE FRONTAL BOUNDARY WILL NOT DO MUCH TO INHIBIT MAX HEATING FOR FRIDAY...AND HAVE BUMPED TEMPERATURES UP A COUPLE OF DEGREES FOR THIS REASON. CLOUD COVER AND REMAINING SNOW COVER WILL PREVENT COMPLETE REALIZATION OF MAX T FROM MIXING DOWN 850 OR 900 MB TEMPS...BUT TEMPERATURES SHOULD CLIMB INTO THE LOWER 40S FOR MOST LOCATIONS. AS THE SHORTWAVE MOVES INTO THE CENTRAL PLAINS THE GFS HAS THE WAVE SHEARING OUT...BRINGING A BROAD SWATH OF LIFT THROUGH THE FORECAST AREA FRIDAY EVENING INTO THE OVERNIGHT HOURS TO SATURDAY MORNING. THE BEST QG CONVERGENCE SETS UP OVER THE EASTERN FORECAST AREA OVERNIGHT...SO HAVE GONE AHEAD AND UPPED POPS INTO THE CHANCE CATEGORY ACROSS THE EASTERN CWA. THE PERSISTENT WAA PATTERN WILL BRING SOME MOISTURE BACK INTO THE REGION...HOWEVER THIS IS EXPECTED TO REMAIN CONFINED TO THE LOWER LEVELS OF THE ATMOSPHERE...SO WOULD NOT EXPECT GOOD QPF AMOUNTS. ANY PRECIPITATION THAT DOES DEVELOP SHOULD START OFF AS A RAIN/SNOW MIX...AND THEN TRANSITION TO ALL SNOW AFTER MIDNIGHT SATURDAY. AT THIS TIME HAVE A HALF INCH OF SNOW ACCUMULATION IN THE FORECAST...AND WILL REEVALUATE THIS AS THE SYSTEM REMAINS OFF SHORE AT FORECAST TIME...AND IS NOT CURRENTLY SAMPLED BY THE UPPER AIR NETWORK. BEHIND THE FRONTAL PASSAGE...COLD AIR ADVECTION WILL BRING MAX TEMPERATURES BACK DOWN INTO THE MID TO UPPER 30S ACROSS THE AREA ON SATURDAY. HIGH PRESSURE WILL ONCE AGAIN MOVE THROUGH THE FORECAST AREA SATURDAY NIGHT...BRINGING ANOTHER WAA REGIME THROUGH THE FORECAST AREA BEGINNING SUNDAY MORNING. SUNDAY THROUGH WEDNESDAY...NORTHWEST FLOW ALOFT WILL BREAK DOWN ON SUNDAY AS A STRONGER WAVE MOVES ONSHORE OVER THE WESTERN CONUS...PUSHING UPPER LEVEL RIDGING OVER THE CENTRAL PLAINS. WITH UPPER LEVEL RIDGING AND WAA IN THE LOWER 1 KM OF THE ATMOSPHERE...BROUGHT MAX TEMPERATURES BACK INTO THE MID 40S...WITH MOSTLY SUNNY SKIES. 12Z GFS HAS THE STRONG WAVE OVER THE WESTERN CONUS CUTTING OFF FROM THE FLOW ALOFT...AND MOVING SOUTHEAST. THIS ALLOWS NEARLY ZONAL FLOW TO SET UP WITH THE NORTHERN STREAM THROUGH THE CENTRAL PLAINS. IN THIS PATTERN A COUPLE OF CLIPPER SYSTEMS WILL MOVE THROUGH THE CENTRAL PLAINS...ONE AROUND MONDAY AFTERNOON...AND THE SECOND TUESDAY AFTERNOON. THESE SYSTEMS BRING WEAK FRONTAL BOUNDARIES THROUGH THE FORECAST AREA MONDAY AND TUESDAY NIGHT...RESPECTIVELY. THE POLAR JET IS EXPECTED TO REMAIN WELL NORTH OF THE FORECAST AREA...WHICH MAKES ANY ARCTIC INTRUSIONS UNLIKELY...SO THESE FRONTAL BOUNDARIES WILL BRING WIND SHIFTS AND INCREASED CLOUD COVER THROUGH THE BEGINNING OF THE UPCOMING WEEK...BUT SHOULD REMAIN DRY AND DO LITTLE TO COOL THE WARMER AIR IN PLACE. IN GENERAL EXPECT THIS PERIOD TO REMAIN AROUND 10 DEGREES ABOVE NORMAL WITH HIGHS IN THE LOWER TO MIDDLE 50S AND LOWS IN THE UPPER 20S TO LOWER 30S. DUE TO THE LATEST RUN OF THE GFS HAVE UNDERCUT HPC POP GUIDANCE BY 30 PERCENT...KEEPING THE FORECAST DRY AT THIS TIME TUESDAY NIGHT INTO WEDNESDAY. THE 14/12Z GFS INDICATED THE CUT OFF LOW LAGGING OVER THE SOUTHWESTERN CONUS...WHICH IS MORE IN LINE WITH ENSEMBLE MEAN FORECASTS. IN GENERAL THE BIGGEST CHANGE TO THE EXTENDED WAS TO RAISE MAX TEMPERATURES TO START THE UPCOMING WEEK. && .TOP WATCHES/WARNINGS/ADVISORIES...WIND CHILL ADVISORY TONIGHT UNTIL 9 AM THURSDAY MORNING ALONG AND NORTH OF A MINNEAPOLIS TO HOLTON LINE. && WOLTERS/CAVANAUGH
Hazardous weather outlook, Feb 14, 7:44 AM CST, 7 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 744 AM CST WED FEB 14 2007 KSZ008>012-020>024-026-034>040-054>056-058-059-151345- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 744 AM CST WED FEB 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT NORTH WINDS OF 10 TO 15 MPH WILL COMBINE WITH COLD TEMPERATURES THIS MORNING IN THE 5 ABOVE TO 5 BELOW ZERO RANGE...TO PRODUCE WIND CHILL INDICES OF 10 TO 20 BELOW ZERO. A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM FOR AREAS ALONG AND NORTH OF A MINNEAPOLIS...MANHATTAN TO HOLTON LINE. WIND CHILL INDICES HOWEVER SHOULD THEN SLOWLY RISE THROUGH MID MORNING...BUT REMAIN BELOW ZERO MOST OF THE DAY TO THE NORTH OF I 70. NORTH WINDS WILL PRODUCE WIND CHILL READINGS COMMONLY IN THE 10 TO 15 BELOW ZERO RANGE AGAIN LATER TONIGHT INTO EARLY THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD NOT BE NEEDED TODAY OR TONIGHT.
The office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 10:25 PM CST | Wind Chill Advisory | TOP | Brown, Clay, Cloud, Jackson, Marshall, Nemaha and 5 more | 12 hr |
Nearby
Wind Chill Advisories in Kansas, 2007Every wind chill advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.